Alert archive / Iowa / Winter Storm Warnings in 2007
Winter Storm Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm warning at Dec 11, 2007, 1:25 AM CST for Clayton County, Fayette County, Iowa; Grant County, Wisconsin. It took effect at Dec 11, 2007, 3:00 AM CST. It was in force for 11 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 11, 2007, 1:25 AM CST (07:25 UTC)
- In effect from
- Dec 11, 2007, 3:00 AM CST
- Expired
- Dec 11, 2007, 2:16 PM CST
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
Counties Clayton County, IA, Fayette County, IA, Grant County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 4:15 AM CST | FREEZING RAIN 0.05 | West Union, IA | LIGHT GLAZE OF ICE ACCUMULATION AT WEST UNION...FAIRBANK...AND OELWEIN. |
| Dec 11, 5:14 AM CST | FREEZING RAIN 0.2 | Edgewood, IA | SNOW AND SLEET ACCUMULATION WAS 1 INCH |
| Dec 11, 6:15 AM CST | SLEET 1.5 | Platteville, WI | SOME OF THE SLEET ACCUMULATION INCLUDED SNOW |
| Dec 11, 10:25 AM CST | FREEZING RAIN 0.1 | 2 Nw Cuba City, WI | TENTH OF AN INCH OF GLAZE WITH FREEZING RAIN. ALSO HAD SNOW AND SLEET MIXTURE WITH 1 INCH OF SNOW AND SLEET. |
| Dec 11, 11:00 AM CST | FREEZING RAIN 0.25 | Sinsinawa, WI | PUBLIC REPORTS QUARTER OF AN INCH OF ICE ON CARS. ALSO ESTIMATES TWO TO THREE INCHES OF SNOWFALL ACCUMULATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 110725 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 125 AM CST TUE DEC 11 2007 ...A WINTRY MIX EXPECTED THROUGH THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL MOVE FROM THE SOUTHERN AND CENTRAL PLAINS INTO THE SOUTHERN GREAT LAKES REGION BY LATE TODAY. THIS SYSTEM WILL SPREAD A MIX OF SNOW...SLEET...AND FREEZING RAIN ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. HEAVIEST PRECIPITATION SHOULD OCCUR MAINLY ALONG AND SOUTH OF A LINE FROM OELWEIN IOWA TO FENNIMORE WISCONSIN...WHERE 4 TO 7 INCHES OF SNOW ACCUMULATION AND ONE TENTH TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION ARE EXPECTED. PRECIPITATION IS EXPECTED TO BECOME ALL SNOW BY ABOUT NOON TODAY WHEN COLDER AIR IS PULLED INTO THE SYSTEM. IAZ030-WIZ061-111530- /O.UPG.KARX.WW.Y.0004.071211T0900Z-071211T2100Z/ /O.NEW.KARX.WS.W.0007.071211T0900Z-071212T0000Z/ CLAYTON-GRANT- INCLUDING THE CITY OF...PLATTEVILLE 125 AM CST TUE DEC 11 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL MOVE INTO THE AREA BETWEEN 2 AM AND 5 AM THIS MORNING. THE PRECIPITATION WILL LAST THROUGH THE MORNING...BEFORE CHANGING TO ALL SNOW BY ABOUT NOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE LIKELY ACROSS THE WARNED AREA...ALONG WITH ICE ACCUMULATIONS OF ONE TENTH TO TWO TENTHS OF AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ029-111530- /O.NEW.KARX.WS.W.0007.071211T0900Z-071212T0000Z/ FAYETTE- INCLUDING THE CITY OF...OELWEIN 125 AM CST TUE DEC 11 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL MOVE INTO THE AREA BETWEEN 2 AM AND 5 AM THIS MORNING. THE PRECIPITATION WILL LAST THROUGH THE MORNING...BEFORE CHANGING TO ALL SNOW BY ABOUT NOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE LIKELY ACROSS THE WARNED AREA...ALONG WITH ICE ACCUMULATIONS OF ONE TENTH TO TWO TENTHS OF AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ010-011-018-019-WIZ053>055-111530- /O.NEW.KARX.WW.Y.0005.071211T0900Z-071212T0000Z/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 125 AM CST TUE DEC 11 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO SPREAD INTO THE AREA BETWEEN 2 AM AND 5 AM THIS MORNING AND CONTINUE THROUGH THE DAY. THE SNOW MAY BE MIXED WITH SLEET AND FREEZING RAIN AT THE ONSET. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE LIKELY ACROSS THE ADVISORY AREA. ANY ICE ACCUMULATIONS SHOULD BE LESS THAN ONE TENTH OF AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE THOMPSON
5 follow-up statements
000 WWUS43 KARX 110957 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 357 AM CST TUE DEC 11 2007 ...A WINTRY MIX EXPECTED THROUGH THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL MOVE FROM THE SOUTHERN AND CENTRAL PLAINS INTO THE SOUTHERN GREAT LAKES REGION BY LATE TODAY. THIS SYSTEM WILL SPREAD A MIX OF SNOW...SLEET...AND FREEZING RAIN ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. HEAVIEST PRECIPITATION SHOULD OCCUR MAINLY ALONG AND SOUTH OF A LINE FROM OELWEIN IOWA TO FENNIMORE WISCONSIN...WHERE 4 TO 7 INCHES OF SNOW ACCUMULATION AND ONE TENTH TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION ARE EXPECTED. PRECIPITATION IS EXPECTED TO BECOME ALL SNOW BY ABOUT NOON TODAY WHEN COLDER AIR IS PULLED INTO THE SYSTEM. IAZ029-030-WIZ061-111800- /O.CON.KARX.WS.W.0007.000000T0000Z-071212T0000Z/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 357 AM CST TUE DEC 11 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE MOVING ACROSS THE AREA THROUGH 8 AM THIS MORNING. HIGHEST POTENTIAL FOR ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL BE ALONG AND SOUTH OF A LINE FROM OELWEIN IOWA TO FENNIMORE WISCONSIN. THE PRECIPITATION WILL LAST THROUGH THE MORNING...BEFORE CHANGING TO ALL SNOW BY ABOUT NOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE LIKELY ACROSS THE WARNED AREA...ALONG WITH ICE ACCUMULATIONS OF ONE TENTH TO TWO TENTHS OF AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ010-011-018-019-WIZ053>055-111800- /O.CON.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 357 AM CST TUE DEC 11 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO CONTINUE SPREADING ACROSS THE AREA THROUGH 8 AM THIS MORNING AND CONTINUE THROUGH THE DAY. THE SNOW MAY BE MIXED WITH SLEET AND FREEZING RAIN AT TIMES EARLY THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE LIKELY ACROSS THE ADVISORY AREA. ANY ICE ACCUMULATIONS SHOULD BE LESS THAN ONE TENTH OF AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE THOMPSON
000 WWUS43 KARX 111250 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 650 AM CST TUE DEC 11 2007 ...WINTRY WEATHER IMPACTS AREA THROUGH THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL MOVE FROM THE SOUTHERN AND CENTRAL PLAINS INTO THE SOUTHERN GREAT LAKES REGION BY LATE TODAY. THIS SYSTEM WILL SPREAD A MIX OF SNOW...SLEET...AND FREEZING RAIN ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. HEAVIEST PRECIPITATION SHOULD OCCUR MAINLY ALONG AND SOUTH OF A LINE FROM OELWEIN IOWA TO FENNIMORE WISCONSIN...WHERE 4 TO 7 INCHES OF SNOW ACCUMULATION AND ONE TENTH TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION ARE EXPECTED. PRECIPITATION IS EXPECTED TO BECOME ALL SNOW BY ABOUT NOON TODAY WHEN COLDER AIR IS PULLED INTO THE SYSTEM. IAZ029-030-WIZ061-112100- /O.CON.KARX.WS.W.0007.000000T0000Z-071212T0000Z/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 650 AM CST TUE DEC 11 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH 9 AM THIS MORNING...WITH AN INCREASE IN INTENSITY POSSIBLE ESPECIALLY AROUND 9 AM AND THEREAFTER. FREEZING RAIN AND SLEET COULD STILL OCCUR THROUGH 9 AM...WITH THE HIGHEST POTENTIAL FOR ICE AND SLEET ACCUMULATIONS OF UP TO A TENTH OF AN INCH ALONG AND SOUTH OF A LINE FROM OELWEIN IOWA TO PLATTEVILLE WISCONSIN. PRECIPITATION SHOULD CHANGE TO ALL SNOW BY NOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE LIKELY ACROSS THE WARNED AREA...ALONG WITH ICE ACCUMULATIONS OF ONE TENTH TO TWO TENTHS OF AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ010-011-018-019-WIZ053>055-112100- /O.CON.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 650 AM CST TUE DEC 11 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO CONTINUE SPREADING ACROSS THE AREA THROUGH 9 AM THIS MORNING...WHILE THE POTENTIAL FOR SLEET AND FREEZING RAIN HAS DIMINISHED CONSIDERABLY. SNOW ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE THROUGH 9 AM MAINLY ALONG AND SOUTH OF A LINE FROM CHARLES CITY TO DECORAH IOWA...TO VIROQUA AND HILLSBORO WISCONSIN. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE LIKELY ACROSS THE ADVISORY AREA TODAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE THOMPSON
000 WWUS43 KARX 111533 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 933 AM CST TUE DEC 11 2007 ...MIXED PRECIPITATION NOW MAINLY SNOW ACROSS THE AREA... .A WINTER STORM SYSTEM WAS MOVING ACROSS THE CENTRAL PLAINS THIS MORNING...AND WAS SPREADING A MIXED BAG OF WINTRY WEATHER UP INTO THE REGION. MUCH OF THE FREEZING RAIN AND SLEET IS NOW FALLING SOUTH OF THE IMMEDIATE AREA...WITH COOLER AIR ALLOWING FOR MAINLY SNOW NOW ACROSS NORTHEAST IOWA...WESTERN WISCONSIN...AND SOUTHEAST MINNESOTA. THE HEAVIEST SNOWFALL THROUGH EARLY AFTERNOON LOOKS TO BE SOUTH OF A LINE FROM OELWEIN IOWA TO FENNIMORE WISCONSIN...WHERE TOTAL ACCUMULATION OF 4 TO 7 INCHES ARE STILL ANTICIPATED. IAZ029-030-WIZ061-112345- /O.CON.KARX.WS.W.0007.000000T0000Z-071212T0000Z/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 933 AM CST TUE DEC 11 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE ACROSS THE AREA INTO THE AFTERNOON HOURS. THROUGH NOON...SNOW...HEAVY AT TIMES WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR...WILL FALL ON AREAS FROM OELWEIN AND STRAWBERRY POINT... TO ELKADER AND GUTTENBERG...OVER TO LANCASTER...FENNIMORE...AND PLATTEVILLE. THERE MAY STILL BE ISOLATED AREAS OF FREEZING DRIZZLE OR SLEET...BUT THE PRECIPITATION IS EXPECTED TO BE PRIMARILY SNOW FOR THE REMAINDER OF THE DAY. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED ACROSS THE WARNED AREA. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ010-011-018-019-WIZ053>055-112345- /O.CON.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 933 AM CST TUE DEC 11 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. AREAS OF SNOW ARE EXPECTED TO CONTINUE ACROSS THE ADVISORY AREA INTO THE AFTERNOON HOURS. THE THREAT FOR ANY FREEZING RAIN OR SLEET LOOKS TO HAVE ENDED. ADDITIONAL SNOW ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE THROUGH EARLY AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM NEW HAMPTON AND DECORAH IOWA... OVER TO VIROQUA AND HILLSBORO WISCONSIN. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MW WEATHER.GOV/LACROSSE
000 WWUS43 KARX 111812 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1212 PM CST TUE DEC 11 2007 ...PRECIPITATION EXPECTED TO TAPER OFF THIS AFTERNOON... .THE CENTER OF THE LATEST WINTER STORM WAS NOW LOCATED NEAR SAINT LOUIS...AND WAS MOVING NORTHEAST. THE LOCAL AREA REMAINS ON THE NORTHERN FRINGE OF THIS STORM SYSTEM...WITH A MIXTURE OF SNOW... FREEZING RAIN...AND SLEET FALLING TO THE NORTH OF THE STORM TRACK. AS THE SYSTEM SLOWLY PULLS AWAY...EXPECT THE PRECIPITATION TO CHANGE TO ALL SNOW...AND THEN TAPER OFF DURING THE AFTERNOON HOURS. SNOW IS ALL BUT ENDED FOR SOUTHEAST MINNESOTA AND WESTERN WEST CENTRAL WISCONSIN AT MID-DAY...BUT SNOW AND MIXED PRECIPITATION CONTINUES OVER PARTS OF NORTHEAST IOWA INTO SOUTHWEST AND CENTRAL WISCONSIN. LATEST RADAR AND SATELLITE TRENDS INDICATE THAT THE PRECIPITATION AREA IS SHIFTING EAST...AND IS DECREASING IN COVERAGE AND INTENSITY. IF THIS TREND CONTINUES...THE WARNING AND ADVISORY WILL LIKELY BE CANCELED EARLY. IAZ029-030-WIZ061-120000- /O.CON.KARX.WS.W.0007.000000T0000Z-071212T0000Z/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 1212 PM CST TUE DEC 11 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE TO FALL ACROSS THE AREA THROUGH 2 OR 3 PM THIS AFTERNOON...BEFORE TAPERING OFF AND ENDING. THE GREATEST CHANCE FOR SNOW FOR THE REMAINDER OF THE DAY WILL BE SOUTH OF A LINE FROM OELWEIN TO FENNIMORE...WHERE ANOTHER INCH OR TWO WILL BE POSSIBLE. THERE MAY ALSO STILL BE SOME SLEET OR FREEZING RAIN MIXED IN FOR A FEW AREAS...MAINLY SOUTH OF A LINE FROM GUTTENBERG IOWA AND CASSVILLE WISCONSIN...TO LANCASTER AND LIVINGSTON WISCONSIN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ010-011-018-019-WIZ053>055-120000- /O.CON.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 1212 PM CST TUE DEC 11 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE HEAVIEST PRECIPITATION NOW LOOKS TO HAVE ENDED ACROSS THE ADVISORY AREA...WITH A FURTHER DECREASE IN PRECIPITATION COVERAGE EXPECTED AS WE MOVE THROUGH THE AFTERNOON HORUS. THE GREATEST THREAT FOR ADDITIONAL SNOW ACCUMULATION LOOKS TO BE SOUTH OF A LINE FROM FREDERICKSBURG AND SAINT LUCAS IOWA...TO WAUKON...OVER TO SOLDIERS GROVE AND HILLSBORO WISCONSIN. ANY ADDITIONAL ACCUMULATION WILL BE LIGHT...LESS THAN AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MW WEATHER.GOV/LACROSSE
000 WWUS43 KARX 112016 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 216 PM CST TUE DEC 11 2007 ...WINTER STORM MOVING AWAY FROM THE AREA... .THE WINTER STORM SYSTEM WHICH BROUGHT THE WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN...WAS MOVING EAST OUT OF THE AREA. THE PRECIPITATION HAS NOW SHIFTED EAST OUT OF THE LOCAL AREA...AND THEREFORE THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAVE BOTH BEEN CANCELLED. IAZ029-030-WIZ061-112130- /O.CAN.KARX.WS.W.0007.000000T0000Z-071212T0000Z/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 216 PM CST TUE DEC 11 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER STORM WARNING. THE PRECIPITATION HAS ALL SHIFTED EAST OF THE AREA...AND NO MORE IS ANTICIPATED. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED. HOWEVER...SOME ROADS MAY REMAIN SNOW AND ICE COVERED AND VERY SLIPPERY. USE CAUTION IF YOU MUST TRAVEL FOR THE REMAINDER OF THE DAY. $$ IAZ010-011-018-019-WIZ053>055-112130- /O.CAN.KARX.WW.Y.0005.000000T0000Z-071212T0000Z/ WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 216 PM CST TUE DEC 11 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE PRECIPITATION HAS ALL SHIFTED EAST OF THE AREA...AND NO MORE IS ANTICIPATED. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...SOME ROADS MAY REMAIN SNOW AND ICE COVERED AND VERY SLIPPERY. USE CAUTION IF YOU MUST TRAVEL FOR THE REMAINDER OF THE DAY. $$ MW WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 1:00 AM CST, 25 minutes earlier.
Area forecast discussion, Dec 11, 1:00 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
100 AM CST TUE DEC 11 2007
.UPDATE...BASED ON LATEST RADAR TRENDS AND MODEL DATA WE HAVE
DECIDED TO UPGRADE SOUTHERN MOST SECTIONS OF THE FORECAST AREA TO
A WINTER STORM WARNING. ALSO...ANOTHER TIER OF COUNTIES WAS ADDED
NORTHWARD FOR WINTER WEATHER ADVISORIES. FURTHER DETAILS WILL BE
FORTHCOMING WITH ROUTINE FORECAST DISCUSSION.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ053-
WIZ054-WIZ055.
WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR WIZ061.
MN...NONE.
IA...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ010-
IAZ011-IAZ018-IAZ019.
WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR IAZ029-
IAZ030.
&&
THOMPSONHazardous weather outlook, Dec 10, 4:08 PM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 408 PM CST MON DEC 10 2007 MNZ079-WIZ017-029-032>034-111200- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA- 408 PM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF SOUTHEAST MINNESOTA...AND PARTS OF SOUTHWEST WISCONSIN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DUSTING OF SNOW IS POSSIBLE TUESDAY AS LOW PRESSURE TRACKS EASTWARD THROUGH ILLINOIS. THIS MAY PRODUCE SOME ISOLATED SLICK SPOTS ON AREA ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008-009-MNZ086>088-094>096-WIZ041>044-053-111200- ADAMS-DODGE-FILLMORE-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE- MOWER-OLMSTED-VERNON-WINONA- 408 PM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF NORTHEAST IOWA AND PARTS OF SOUTHEAST MINNESOTA...INTO SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LESS THAN AN INCH OF SNOW IS POSSIBLE LATE TONIGHT THROUGH TUESDAY AS LOW PRESSURE TRACKS EASTWARD THROUGH ILLINOIS. THIS MAY PRODUCE SOME ISOLATED SLICK SPOTS ON AREA ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ010-011-018-019-WIZ054-055-111200- ALLAMAKEE-CHICKASAW-CRAWFORD-FLOYD-RICHLAND-WINNESHIEK- 408 PM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA INTO PARTS OF SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS TONIGHT WITH LIGHT SNOW LIKELY SPREADING INTO THE AREA LATE TONIGHT. SOME MINOR SNOW ACCUMULATION OF LESS THAN A HALF INCH IS POSSIBLE BY DAYBREAK. THIS MAY PRODUCE SOME SLICK SPOTS ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ACROSS ILLINOIS ON TUESDAY...CONTINUING TO SPREAD SOME LIGHT SNOW INTO THE AREA. AREAS FROM CHARLES CITY AND LANSING IOWA THROUGH RICHLAND CENTER WISCONSIN COULD SEE AN INCH OR TWO OF SNOW ACCUMULATION. THIS MAY CONTINUE TO PRODUCE SOME SLICK SPOTS ON AREA ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOWFALL ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED THROUGH TUESDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ029-030-WIZ061-111200- CLAYTON-FAYETTE-GRANT- 408 PM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS TONIGHT WITH PRECIPITATION SPREADING INTO THE AREA LATE TONIGHT. THERE WILL BE ENOUGH WARM AIR ALOFT TO PRODUCE A WINTRY MIX OF SNOW...SLEET AND POSSIBLY SOME FREEZING RAIN ACROSS FAR SOUTHERN FAYETTE COUNTY AND ACROSS PORTIONS OF CLAYTON AND GRANT COUNTY. THE BEST CHANCES FRO THE WINTRY MIX WILL BE ALONG AND SOUTH OF A LINE FROM STRAWBERRY POINT IOWA TO FENNIMORE WISCONSIN. AS A RESULT...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 3 AM EARLY TUESDAY MORNING THROUGH 3 PM ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE PRESSURE WILL CONTINUE TO TRACK ACROSS ILLINOIS ON TUESDAY. THIS WILL CONTINUE TO PRODUCE A WINTERY MIX OF PRECIPITATION DURING THE MORNING HOURS BEFORE CHANGING TO ALL SNOW AROUND NOON. MINOR ICE ACCUMULATION ARE POSSIBLE THROUGH THE MORNING HOURS ALONG WITH 2 TO 4 INCHES OF SNOW ACCUMULATION THROUGH THE DAY. AGAIN...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 3 AM EARLY TUESDAY MORNING THROUGH 3 PM TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY ICE AND SNOW ACCUMULATIONS THROUGH TUESDAY WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 1:25 AM CST | Winter Weather Advisory | ARX | Allamakee, Chickasaw, Floyd, Winneshiek | 13 hr |
Nearby
Winter Storm Warnings in Iowa, 2007Winter Storm Warnings in Wisconsin, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.